MAUDE Adverse Event Report: COLOPLAST A/S SOPRANO HYBRID GUIDEWIRE; GASTRO-UROLOGICAL GUIDEWIRE. SINGLE USE

COLOPLAST A/S SOPRANO HYBRID GUIDEWIRE; GASTRO-UROLOGICAL GUIDEWIRE. SINGLE USE
Catalog Number AEHB35
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information the hydrophilic tip sheared off and was retained in the patient's kidney.The tip was removed with a basket.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we didn¿t find other complaint on the lot number 9455477.
 
Additional Manufacturer Narrative
On (b)(6) we receive our supplier investigation which conclude: "the review of the related production documents did not indicate any deviations or irregularities.All process steps and tests were carried out in accordance with the valid dmr.Based on the event description, we cannot find any indication for a manufacturing defect.The guidewire was checked before use and no damage was found.We assume that the hydrophilic tip was pulled over a sharp metal edge and got damaged.Due to the 100% optical test during production at epflex, we can say with certainty that the damage was not present at the time of delivery since the defective product is not available for investigation, a more detailed root cause analysis cannot be performed".Without sample we cannot do more than documentary investigation which revealed no anomaly.Checking the quality databases revealed no anomaly in connection with the described defect.A similar case study was performed based on same item number aehb35, same defect broken over last four year: (b)(4) similar cases were found (b)(4).
 
Event or Problem Description

Brand Name
SOPRANO HYBRID GUIDEWIRE
Common Device Name
GASTRO-UROLOGICAL GUIDEWIRE. SINGLE USE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key19646511
Report Number9610711-2024-00165
Device Sequence Number7479112
Product Code OCY
UDI-Device Identifier03600040326756
UDI-Public03600040326756
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Catalogue NumberAEHB35
Device Lot Number9455477_AEHB354002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown